1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Difference Between Withdrawal And Cold/Flu

Discussion in 'Opiate & Opioid addiction' started by drguildo, Feb 2, 2009.

  1. drguildo

    drguildo Silver Member

    Reputation Points:
    34
    Messages:
    61
    Joined:
    Oct 6, 2008
    from U.K.
    This is probably a stupid question but I couldn't find an answer. I was looking at lists of opiate withdrawal symptoms and they pretty much all seem the same as having a cold or the flu. Having said that SWIM read in the myths thread that withdrawal isn't like having the flu, but not why it isn't. I was wondering what is the difference?

    I amn't necessarily talking about withdrawal after years of heavy use every day, but even just mild withdrawal after occasional use of "weaker" opiates.

    Thanks.
     
  2. chillinwill

    chillinwill Newbie

    Reputation Points:
    5,693
    Messages:
    5,076
    Joined:
    Dec 20, 2005
    Even with just mild withdrawal, one would certainly be able to differentiate between the two. This has been the experience with Red Rock. Even before he got a big habit and went through what would be considered mild withdrawal, it still felt worse than the flu. It's one of the things that is hard to explain and just have to go through it to know exactly what it feels like. Plus, this just describes the physical aspect of withdrawal and not the psychological.
     
  3. drug-bot

    drug-bot Newbie

    Reputation Points:
    805
    Messages:
    452
    Joined:
    Jul 4, 2008
    from U.S.A.
    the mental symptoms like insomnia, extreme anxiety, intense drug craving, major depression, are not flu symptoms. most of the physical aspects do resemble a flu though, a flu on steroids, you also have diarrah(s/p?) dont think thats a symptom of the flu.
     
  4. madfan

    madfan Silver Member

    Reputation Points:
    17
    Messages:
    89
    Joined:
    Oct 24, 2008
    from London
    Swim posted a reply to a similar question a few weeks ago and will reiterate.Imho comparing opiate withdrawals to flu is like comparing a bad bout of flu to a sneeze.Swim cannot give an adequate description of the symptoms and can only say even mild withdrawals feel as if every cell in her body is screaming out for the release that only opiates can give.There is no respite,no rest because there is no sleep.The psychological withdrawals are horrible and along with the fact that this can go on for weeks is the added kicker of time being stretched.Yes folks,an hour will seem like three or four.And not in a nice trippy way either.
     
  5. rokman nash

    rokman nash Palladium Member

    Reputation Points:
    1,156
    Messages:
    626
    Joined:
    Dec 3, 2008
    from U.S.A.
    The similarities are runny nose,leaking eyes,sneezing,and general feeling shitty.Saying that multiply by 100 or 1000 and add the shits,shaking,tremors,heart palpitations,sweating,freezing,restless leg syn.,and mental anguish and you have basic opiate withdrawals.:)

    Good thoughts
     
  6. AvidFan

    AvidFan Titanium Member

    Reputation Points:
    483
    Messages:
    247
    Joined:
    Jul 6, 2007
    from U.K.
    Although it can vary physically in severity from one person to the next, one of the very big differences is pyschological - with flu, you know you just have to go to bed and get better. With WD's, you have the added torture of knowing that a little bit of your opiate of choice would have you feeling totally back to normal in no time at all, and your body and mind just keep digging in the knife, and all the time, you could go back to feeling great just by using again.
     
  7. drguildo

    drguildo Silver Member

    Reputation Points:
    34
    Messages:
    61
    Joined:
    Oct 6, 2008
    from U.K.
    Thanks guys.

    I have been doing stuff like codeine and DHC once a day every 2 or 3 days for about 3 months and not more than 240mg. Every time he gets cold/fly symptoms he gets paranoid it's WDs. However, I don't get any of the psychological symptoms described. He "wants" to do drugs (because he enjoys them), but is pretty sure he doesn't "crave" them in that he has no trouble going without the days inbetween.

    I guess I will carry on as usual being cautious.
     
  8. rokman nash

    rokman nash Palladium Member

    Reputation Points:
    1,156
    Messages:
    626
    Joined:
    Dec 3, 2008
    from U.S.A.
    Did you hear my friend clearly or not. There are no mild w/d's from opiaties. This aint the fucking flu,keep going and I will feel the fucking pain.

    Quit or not ,but it just gets worse every day.
     
  9. drguildo

    drguildo Silver Member

    Reputation Points:
    34
    Messages:
    61
    Joined:
    Oct 6, 2008
    from U.K.
    Google says otherwise.

    I don't understand. Are you saying that if SWIM carries on taking 240mg of codeine/DHC occasionally then I will get the generic opiate WD's you mention? The same WD's of somebody who has a gramme a day heroin habit? I find that hard to believe.
     
    Last edited: Feb 4, 2009
  10. AvidFan

    AvidFan Titanium Member

    Reputation Points:
    483
    Messages:
    247
    Joined:
    Jul 6, 2007
    from U.K.
    Read around the forum - there are people taking lesser amounts of codeine (who started occasionally) who are now hooked, and suffer varying degress of Withdrawals symptoms if they don't take their codeine.

    It's a treadmill it's advisable not to get on, at whatever speed its set to. Think what Rok and I are saying is, be very very careful.
     
  11. drguildo

    drguildo Silver Member

    Reputation Points:
    34
    Messages:
    61
    Joined:
    Oct 6, 2008
    from U.K.
    That's what I am trying to do. If I wasn't being careful then they wouldn't have got me to ask my initial question.

    I have a hard time believing the "whatever speed it's set to" stuff as well. I mean common sense dictates that if somebody only partook, say, once a year, they wouldn't develop a problem. So it follows that there is some point at which addiction ceases to be a problem. I think scare stories and being overly dramatic don't help.

    I suppose this is the wrong place to discuss this as the vast majority of people who use this sub-forum are people who either have a problem or had a problem and so I suppose the idea that gets reinforced (simply because there are little to no examples to the contrary) is that it's inevitable that given enough time anyone will become hooked. Ho hum.
     
Tags: